Sep 17, 2006
My doctors believe I developed pancreatitis as a result of taking Fuzeon and Prevista (TMC 114) over the last 8 months. Have you heard of this and do you know what if any foods I should avoid to help the pancreas recover? I keep hearing conflicting reports, Many thanks!
Response from Dr. Henry
Fuzeon rarely causes pancreatitis. Protease inhibitors using ritonavir boosting can sometimes increase triglyceride levels which can trigger/aggravate pancreatitis. Did you have high trigylceride levels. Often other drugs (such as pentamidine,sulfa drugs, thhiazid diuretics, many othr non-HIV drugs, D4T, ddI and more rarely 3TC or FTC) can trigger pancreatitis. The experience with Prevista causing pancreatitis is limited. Alcohol can aggravate or trigger pancreatitis as can some anatomic problems with biliary duct, gallstones so often it can be difficult to pin down the cause.KH
Confused about Traveling with Meds
- How Soon Would They Notify An Hiv Positive After Donating Blood?
- Can Fleas Spread Hiv?
- If You Have Hiv But You Are Undetectable Can You Still Give Someone Hiv While Having Sex?
- Will My Chlamydia Go Away With Treatment?
- What Is The Difference Between Herpes And Shingles?
- What If I Have A Low Level Of Hpv?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.